Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 75, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 19, 2017, 6:19 PM EDT for Hardin County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2017, 6:19 PM EDT (22:19 UTC)
- Expired
- Apr 19, 2017, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 147 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641
WUUS51 KILN 192219
SVRILN
OHC065-192300-
/O.NEW.KILN.SV.W.0075.170419T2219Z-170419T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
619 PM EDT WED APR 19 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northern Hardin County in west central Ohio...
* Until 700 PM EDT.
* At 619 PM EDT, a severe thunderstorm was located over Ada, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kenton, Ada, Forest, Dunkirk, Alger, Blanchard, Mcguffey,
Patterson, Dola, Grant and Huntersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4065 8342 4068 8388 4082 8388
TIME...MOT...LOC 2219Z 268DEG 20KT 4075 8383
HAIL...1.00IN
WIND...60MPH
$$
JDR2 follow-up statements
725
WWUS51 KILN 192236
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
636 PM EDT WED APR 19 2017
OHC065-192300-
/O.CON.KILN.SV.W.0075.000000T0000Z-170419T2300Z/
Hardin OH-
636 PM EDT WED APR 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN HARDIN COUNTY...
At 636 PM EDT, a severe thunderstorm was located near Dunkirk, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Forest, Dunkirk, Blanchard, Patterson, Dola and Grant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4068 8342 4072 8374 4080 8373
TIME...MOT...LOC 2236Z 268DEG 20KT 4075 8370
HAIL...1.00IN
WIND...60MPH
$$
JDR078
WWUS51 KILN 192255
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
655 PM EDT WED APR 19 2017
OHC065-192305-
/O.EXP.KILN.SV.W.0075.000000T0000Z-170419T2300Z/
Hardin OH-
655 PM EDT WED APR 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN COUNTY
WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4068 8342 4072 8374 4080 8373
TIME...MOT...LOC 2255Z 268DEG 20KT 4075 8357
$$
JDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:46 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 19, 3:46 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 346 PM EDT Wed Apr 19 2017 .SYNOPSIS... A cold front draped across the northern Ohio Valley in an east- west orientation will stall out this evening before lifting back northward tonight as a warm front. A cold front with associated shower and thunderstorm activity will move through the area late Thursday afternoon through early Friday morning. High pressure will briefly build into the region Friday before a low pressure system tracks east through the northern Tennessee Valley this weekend along the remnant frontal boundary, bringing additional chances for rain Saturday through Sunday. && .NEAR TERM /THROUGH TONIGHT/... Low clouds from this morning have scattered out and lifted a bit across the area as some thin cirrus gradually overspread from the west. Spotty shower activity across nrthrn KY will continue moving ENE through the remainder of the afternoon before focus shifts to the nrthrn part of the FA for this evening into the early overnight hours. Convection-allowing models continue to show development of broken clusters of showers and thunderstorms this aft/eve in response to a weak upper-level disturbance moving across the southern Great Lakes region. This activity would likely develop along and just south of a nearly-stationary east-west oriented sfc frontal boundary that stretches from SE Michigan westward into nrthrn Illinois. Steering-layer flow would track this activity ESE through nrthrn OH and eventually NE OH late this eve. This activity may clip the far N/NE zones of the FA this evening/early overnight, so have maintained chance PoPs to account for this potential. Although the cloud cover has been a bit slow to break/scatter early this afternoon, temps continue to warm nicely and are on track to top out in the mid to upper 70s area-wide, with a few 80s possible along/south of the Ohio River. As the FA becomes situated squarely in the warm sector of a developing surface low pressure system across the mid- Mississippi Valley, temps will once again be slow to fall tonight. With an increasing LL jet and corresponding LL moisture transport, lows will only bottom out in the lower/mid 60s area- wide early Thursday morning. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... Do think that the beginning of the short-term period (Thursday morning through very early afternoon) will be fairly quiet across the FA. Southwesterly flow will gradually increase during the morning and early afternoon hours, with gusts to 20 to 30 MPH expected by afternoon as peak heating and mixing becomes optimized. Because Thursday/s activity is now within the range of many of the hi-res convection-allowing models, the forecast is being narrowed down for timing and threats. Do think that convection will initiate in the early to mid afternoon across nrthrn and cntrl IN in an environment characterized by moderate instby (1200-1500 j/kg MUCAPE) and marginal shear. While fcst soundings show a mainly-unidirectional LL wind profile in the lowest couple thousand feet, there is some speed shear which may aid in some organization of the activity across the Ohio Valley Thursday afternoon. Additionally, activity will be approaching the FA during peak diurnal heating (and corresponding maximum in instby). Therefore, with sufficient CAPE centered around -20C, there may be some isolated large hail risk with strongest storms. As the scattered storms progress south/east through the FA Thursday evening, expect main threat to transition to isolated damaging wind before activity gradually weakens south/east of the I-71 corridor. This will occur as the activity outruns its genesis region and moves into an environment that is less supportive for strong to severe storms (increasing LL CIN, decreasing shear, etc.) in south/central OH and NE KY. With the above in mind, will maintain mention of svr potential in the HWO. Before scattered storms move into the FA during the late afternoon and evening, fairly strong southwesterly flow and partly cloudy skies will allow for temps to rise quickly early in the day. Expect that high temps will top out near 80 degrees area-wide, with the potential for mid 80s in the Scioto Valley, nrthrn KY and even parts of SW OH. Do think that standing daily record high temperatures are safe tomorrow at the 3 climate sites, with Dayton appearing most-likely to get close to at least a tie (record 85 degrees (1915), forecast high of 81 degrees). If skies are a bit clearer than current guidance suggests, forecast highs may be a degree or two too cool. By Thursday night, remnant scattered storm activity will be on the decrease as it pushes south/east through the remainder of the FA. Cooler/drier air will gradually filter in from the W/NW overnight, with lows ranging from the upper 40s (NW) to the upper 50s (SE). && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Cooler conditions are expected for Friday with northerly flow. Most of the day on Friday will be dry, however precipitation will begin to work up into southern portions of the forecast area later in the day on Friday. The ECMWF continues to be quickest with the precipitation and the furthest north. The highest confidence with precipitation chances are along and south of the Ohio River therefore went with higher precipitation chances there. Precipitation chances will be in the forecast from later in the day on Friday through Saturday and taper off on Sunday. There is no instability therefore kept any thunder mention out of the forecast. With precipitation chances and clouds, cool conditions will be present through the weekend with highs in the 50s and 60s. High pressure and dry conditions are expected Sunday night into Monday. A weak system moves through the region on Tuesday, however moisture is limited and therefore kept precipitation chances out of the forecast at this time. Dry conditions continue through the daytime hours on Wednesday. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Although MVFR stratocu continue to gradually lift and scatter in the area early this afternoon, some MVFR CIGs are lingering for all regional terminals except KDAY where CIGs have gone VFR. Do expect that all CIGs will go VFR within the first hour or two of the TAF period for remaining terminals of KCVG, KLUK, KILN, KCMH, and KLCK. A few -SHRA across south-central Ohio will continue to move ENE through the afternoon, staying south of all the sites. However, CAMs continue to hint at development of SHRA/TS along/immediately south of a nearly-stationary boundary stretched in a east-west orientation across the northern Ohio Valley. This activity will likely develop early this evening before pushing south/east across central Ohio and points further north/east. Do think that a few showers may pass close to KCMH for a brief period, so have added a VCSH to account for this potential between 04-08z. Light southwesterly winds of generally around 10 kts are expected through this evening before tapering off after 00z. With light winds expected to gradually go more south- southwesterly toward 12z, there may be BR leading to brief MVFR VSBYs for KLUK toward daybreak Thursday. For Thursday, as the sfc pressure gradient tightens, winds will pick up after 15z, with gusts to 20-25kts possible during the afternoon hours as mixing becomes optimized. Do expect that scattered SHRA/TS will work into the area from the west shortly after the end of the 24-hr TAF period, so have accounted for this potential in the KCVG 30-hr period. OUTLOOK...Thunderstorms likely Thursday into Thursday night. MVFR ceilings and visibilities possible Saturday into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC NEAR TERM...KC SHORT TERM...KC LONG TERM...JGL/Novak AVIATION...KC
Hazardous weather outlook, Apr 19, 3:53 PM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 353 PM EDT Wed Apr 19 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 353 PM EDT Wed Apr 19 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will cross southeast through the region Thursday afternoon and evening. Damaging winds and isolated large hail will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Thursday afternoon into the evening hours.
In the hours before
Special weather statement, Apr 19, 5:44 PM EDT, 35 minutes before
Special Weather Statement National Weather Service Wilmington OH 544 PM EDT WED APR 19 2017 OHZ026-192200- Hardin OH- 544 PM EDT WED APR 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARDIN COUNTY UNTIL 600 PM EDT... At 544 PM EDT, radar indicated a strong thunderstorm over Dunkirk, moving east at 20 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Forest, Dunkirk, Blanchard, Patterson and Grant. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4082 8350 4070 8350 4071 8369 4082 8367 TIME...MOT...LOC 2144Z 271DEG 15KT 4078 8364 JDR
Special weather statement, Apr 19, 6:00 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
600 PM EDT WED APR 19 2017
OHZ026-192230-
Hardin OH-
600 PM EDT WED APR 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARDIN COUNTY UNTIL 630
PM EDT...
At 559 PM EDT, radar indicated a strong thunderstorm near Alger,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Kenton, Ada, Forest, Dunkirk, Alger, Blanchard, Mcguffey, Patterson,
Dola, Grant and Huntersville.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4070 8350 4070 8344 4069 8344 4069 8342
4067 8342 4066 8343 4065 8388 4082 8388
4082 8350
TIME...MOT...LOC 2159Z 267DEG 29KT 4074 8391
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:44 PM EDT | Special Weather Statement | ILN | Hardin | 16 min |
| Apr 19, 6:00 PM EDT | Special Weather Statement | ILN | Hardin | 30 min |
| Apr 19, 6:55 PM EDT | Special Weather Statement | ILN | Hardin | 20 min |
| Apr 19, 6:59 PM EDT | Special Weather Statement | ILN | Hardin | 31 min |
| Apr 19, 7:05 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 25 min |
| Apr 19, 7:27 PM EDT | Special Weather Statement | ILN | Hardin | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.